A rash is a skin reaction that changes your skin's color, appearance, or texture. A rash can appear on just one part of your body or all over it. A rash may be the sign of an allergic reaction or infection.
Symptoms of a rash include:
Any medicine has the potential to cause a rash in some people.
Breast cancer treatments that may cause a rash are:
- radiation therapy
- hormonal therapy:
- some targeted therapies:
- Afinitor (chemical name: everolimus)
- Avastin (chemical name: bevacizumab)
- Herceptin (chemical name: trastuzumab)
- Herceptin Hylecta (chemical name: trastuzumab and hyaluronidase-oysk)
- Herzuma (chemical name: trastuzumab-pkrb)
- Nerlynx (chemical name: neratinib)
- Ontruzant (chemical name: trastuzumab-dttb)
- Perjeta (chemical name: pertuzumab)
- Piqray (chemical name: alpelisib)
- Tykerb (chemical name: lapatanib)
- Keytruda (chemical name: pembrolizumab), an immunotherapy medicine
Some pain medications also can cause a rash.
Managing a rash
If you think your rash is an allergic reaction to a medication or a sign of infection, stop taking the medication and call your doctor immediately.
If your rash isn't an allergic reaction, here are some tips to ease any discomfort you may have:
- Wear loose clothes. Tight clothes can rub and irritate a rash.
- Wash with mild soap that contains no perfumes to reduce irritation.
- Pat yourself dry after bathing — don’t rub your skin.
- Protect your skin with clothing and sunscreen when outdoors.
- Stop using perfumes, deodorants, body lotions, as well as powders, body oils, and creams that could make the rash worse.
- Avoid scratching — it could make the rash worse.
- Ask your doctor about anti-itch creams, antihistamines, and pain relievers to help ease rash discomfort.
Can we help guide you?
Create a profile for better recommendations
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
Tamoxifen (Brand Names: Nolvadex, Soltamox)
Tamoxifen is the oldest and most-prescribed selective estrogen receptor modulator (SERM)....
What Is Breast Implant Illness?
Breast implant illness (BII) is a term that some women and doctors use to refer to a wide range...